NyQuil Cold and Flu Nighttime Relief

Generic Name: Acetaminophen, Dextromethorphan HBr, Doxylamine succinate

  • Other names:

    NyQuil Cold and Flu Nighttime Relief Liquid Medicine Original, NyQuil Cold and Flu Nighttime Relief Liquid Medicine Soothing Cherry, NyQuil Cold and Flu Nighttime Relief Liquid Medicine Vanilla Cherry Swirl, and NyQuil Cold and Flu Nighttime Relief LiquiCaps
  • What is this medication?

    NyQuil Cold and Flu Nighttime Reliefcontains a pain reliever/pain reducer, a cough suppressant, and an antihistamine. It is intended to temporarily relieve cough due to minor throat and bronchial irritation, sore throat, headache, minor aches and pains, fever, runny nose, and sneezing, due to the common cold and flu.
  • Are there any warnings associated with NyQuil Cold and Flu Nighttime Relief?

    This product contains acetaminophen. Severe liver damage may occur if you take more than 4 doses of this product in 24 hours, take this medication with other drugs containing acetaminophen, or consume 3 or more alcoholic drinks daily while using this product.

    If you have a sore throat that is severe, lasts for more than 2 days, or occurs with or is followed by a fever, headache, rash, nausea, or vomiting, see a doctor promptly.

    Do not use this productwith any other drug containing acetaminophen (prescription or nonprescription).

    Do not use this product if you are taking a prescription monoamine oxidase inhibitor (MAOI), or for 2 weeks after stopping the MAOI drug. MAOIs are sometimes used for treating Parkinson's disease, depression, and other emotional or psychiatric conditions.

    Do not use this product to make a child sleep.

    Do not use more of this product than directed.

    Excitability may occur when using this product, especially in children.

    Marked drowsiness may occur when using this product. Avoid alcoholic drinks. Be careful when driving a motor vehicle or operating machinery. Alcohol, sedatives, and tranquilizers may increase drowsiness.

    Stop using this product and talk to a doctor if your pain or cough gets worse or lasts more than 7 days; your fever gets worse or lasts more than 3 days; redness or swelling is present; new symptoms occur; or your cough comes back or occurs with a rash or headache that lasts. These could be signs of a serious condition.

    Do not use this productin children under the age of 4.

    Keep this product out of the reach of children.

    Taking more than the recommended dose of this product can cause serious health problems. In the case of an overdose, get medical help or contact a poison control center right away. Quick medical attention is critical for adults as well as for children, even if you do not notice any signs or symptoms.

    Do not use this product if the printed shrinkband on the liquid is missing or broken. Only use LiquiCaps if the blister packaging or safety sealed foil is intact.

  • Should I talk to my doctor before using NyQuil Cold and Flu Nighttime Relief?

    Ask a doctor before using this product if you have liver disease; glaucoma; a cough that occurs with too much phlegm (mucus); a breathing problem or chronic cough that lasts or as occurs with smoking, asthma, chronic bronchitis, or emphysema; a sodium-restricted diet; or trouble urinating due to an enlarged prostate gland.

    Ask a doctor or pharmacist before using this product if you are not sure if a prescription or over-the-counter medication you are taking contains acetaminophen.

    Ask a doctor or pharmacist before using this product if you do not know whether a prescription drug you are taking contains an MAOI.

    Ask a doctor or pharmacist before using this product if you are taking sedatives, tranquilizers, or the blood-thinning drug warfarin.

    Ask a health professional before using this product if you are pregnant or breast-feeding.

  • What are the possible side effects of NyQuil Cold and Flu Nighttime Relief?

    Severe liver damage may occur if you take more than 4 doses of this product in 24 hours, take this medication with other drugs containing acetaminophen, or consume 3 or more alcoholic drinks daily while using this product.

    Marked drowsiness may occur when using this product. Alcohol, sedatives, and tranquilizers may increase drowsiness.

    Excitability may occur when using this product, especially in children.

    Side effects cannot always be anticipated. If any develop or change in intensity, tell your doctor as soon as possible. Only your doctor can determine if it is safe for you to continue taking this drug.

  • What should I avoid while taking NyQuil Cold and Flu Nighttime Relief?

    Avoid alcoholic drinks while using this product.

    Do not use this product to make a child sleep.

    Do not use this product with any other drug containing acetaminophen, either prescription or over-the-counter.

    Do not take more of this medication than directed. Do not exceed 4 doses per 24 hours.

  • What are possible food and drug interactions associated with NyQuil Cold and Flu Nighttime Relief?

    Severe liver damage may result if you take this product with other drugs containing acetaminophen, or if you drink 3 or more alcoholic beverages daily while taking this product.

    Alcohol, sedatives, and tranquilizers may increase drowsiness.

    If NyQuil Cold and Flu Nighttime Reliefis taken with certain other drugs, the effects of either could be increased, decreased, or altered. Always check with your doctor before combining NyQuil Cold and Flu Nighttime Reliefwith any other medication.

  • What is the usual dosage of NyQuil Cold and Flu Nighttime Relief?

    Adults and children 12 years: Ifusing the liquid, take 30 milliliters or mL (2 tablespoons) every 6 hours. If taking LiquiCaps, take 2 with water every 6 hours. Do not exceed 4 doses per 24 hours.

    Children 4- under 12 years: Ask a doctor.

    Children <4 years: Do not use.

  • How should I store NyQuil Cold and Flu Nighttime Relief?

    Store at room temperature.